Shock Diffraction by Convex Cornered Wedges for the Nonlinear Wave System
- 371 Downloads
We are concerned with rigorous mathematical analysis of shock diffraction by two-dimensional convex cornered wedges in compressible fluid flow, through the nonlinear wave system. This shock diffraction problem can be formulated as a boundary value problem for second-order nonlinear partial differential equations of mixed elliptic-hyperbolic type in an unbounded domain. It can be further reformulated as a free boundary problem for nonlinear degenerate elliptic equations of second order with a degenerate oblique derivative boundary condition. We establish a global theory of existence and optimal regularity for this shock diffraction problem. To achieve this, we develop several mathematical ideas and techniques, which are also useful for other related problems involving similar analytical difficulties.
KeywordsFree Boundary Problem Wedge Angle Optimal Regularity Shock Diffraction Oblique Derivative Problem
Unable to display preview. Download preview PDF.
- 2.Bargman, V.: On nearly glancing reflection of shocks. Office Sci. Res. Develop. Rep. No. 5117 (1945)Google Scholar
- 7.Chen, G.-Q., Feldman, M.: Mathematics of Shock Reflection-Diffraction and von Neumann Conjectures, Monograph, Oxford, (2013)Google Scholar
- 8.Courant, R., Friedrichs, K.O.: Supersonic Flow and Shock Waves. Reprinting of the 1948 original. Applied Mathematical Sciences, Vol. 21. Springer, New York, 1976Google Scholar
- 11.Gilbarg, D., Trudinger, N.: Elliptic Partial Differential Equations of Second Order, 2nd Edn. Springer, Berlin, 1983Google Scholar
- 18.Lighthill M.J. (1949) The diffraction of blast I. Proc. Roy. Soc. 198A, 454–470Google Scholar
- 19.Lighthill, M.J.: The diffraction of blast II. Proc. Roy. Soc. 200A, 554–565 (1950)Google Scholar
- 21.Whitham, G.B.: Linear and Nonlinear Waves. Reprint of the 1974 original. A Wiley-Interscience Publication. Wiley, New York, 1999Google Scholar
- 22.Zheng, Y.: Two-dimensional regular shock reflection for the pressure gradient system of conservation laws. Acta Math. Appl. Sinica. (English Ser) 22, 177–210 (2006)Google Scholar